MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 16MM X 50CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181650
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Based on the photos provided, it can be determined that the dpu has a twisted condition near to the rh.No abnormalities were noted on the embolic coil.No other damages could be observed.The mre suggest that the failure reported by the costumer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.
 
Event or Problem Description
As reported by healthcare professional, during a coil l embolization of an aneurysm at the splenic artery, a concomitant microcatheter was inserted into the patient and advanced.An embolization started with a penumbra coil.A coil (targetxxl, stryker) and a delta coil were used.The complaint coil, a 16mm x 50cm deltafill18 coil (dlf181650, l12778) was used but it got stuck after it came out a little from the microcatheter.The physician removed the complaint coil from the patient to avoid unraveling.Additional information received clarified that the coil became unraveled ¿a little after being removed from the patient¿.It was replaced with another coil (competitive product) and it was used with the same microcatheter without any problems.There was no patient injury reported.Continuous flush had been maintained through the microcatheter.Pre-shipment pictures of the device were received.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by healthcare professional, during a coil l embolization of an aneurysm at the splenic artery, a concomitant microcatheter was inserted into the patient and advanced.An embolization started with a penumbra coil.A coil (targetxxl, stryker) and a delta coil were used.The complaint coil, a 16mm x 50cm deltafill18 coil (dlf181650, l12778) was used but it got stuck after it came out a little from the microcatheter.The physician removed the complaint coil from the patient to avoid unraveling.Additional information received clarified that the coil became unraveled ¿a little after being removed from the patient¿.It was replaced with another coil (competitive product) and it was used with the same microcatheter without any problems.There was no patient injury reported.Continuous flush had been maintained through the microcatheter.Pre-shipment pictures of the device were received.The customer states there is no additional information available.One non-sterile unit deltafill18 16mm x 50cm was received inside of a pouch.The received device was visually inspected, the dpu was found with several kinks.Then a microscopic inspection was performed, the embolic coil was found in good normal conditions.No other damages were observed.Also, the marker band was found at 85cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l12778 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)- impeded in microcatheter with no loss of cerebral target position¿ could not be evaluated because the dpu was found with several kinks and it was unable to move inside the introducer.However, the kinked condition noted on the dpu may have contributed to an impediment and due to this we can confirm the complaint.The complaint reported by the customer ¿coil - unraveled/stretched-during use¿ was not confirm, the embolic coil was found in good normal conditions.The kinked condition noted on the dpu appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 16MM X 50CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9849041
Report Number3008114965-2020-00068
Device Sequence Number3308324
Product Code KRD
UDI-Device Identifier10886704077145
UDI-Public10886704077145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberDLF181650
Device Catalogue NumberDLF181650
Device Lot NumberL12778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA; PENUMBRA COIL; TARGETXXL COIL, STRYKER; UNKNOWN MICROCATHETER